MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7005
Medical Device Problem Codes Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 04/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial tamponade occurred.During a procedure involving a 4.5mm x 8mm quantum maverick balloon catheter, pericardial tamponade occurred.The procedure was not completed.
 
Event or Problem Description
It was reported that pericardial tamponade occurred.During a procedure involving a 4.5mm x 8mm quantum maverick balloon catheter, pericardial tamponade occurred.The procedure was not completed.It was further reported that the target lesion was located in the left anterior descending artery.During the procedure, due to the early deployment of the device/premature deployment, the patient suffered from pericardial tamponade.The patient was then sent to intensive care unit for salvage for more than 4 hours and the patient was stable afterwards.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There were no issues detected.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that pericardial tamponade occurred.During a procedure involving a 4.5mm x 8mm quantum maverick balloon catheter, pericardial tamponade occurred.The procedure was not completed.It was further reported that the target lesion was located in the left anterior descending artery.During the procedure, due to the early deployment of the device/premature deployment, the patient suffered from pericardial tamponade.The patient was then sent to the intensive care unit for salvage for more than 4 hours and the patient was stable afterwards.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10034663
Report Number2134265-2020-05593
Device Sequence Number2714991
Product Code LOX
UDI-Device Identifier08714729392613
UDI-Public08714729392613
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2022
Device Model Number7005
Device Catalogue Number7005
Device Lot Number0024485103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer05/08/2020
06/09/2020
Initial Report FDA Received Date05/07/2020
Supplement Report FDA Received Date06/03/2020
06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age58 YR
Patient Weight72